Alert archive / Kentucky / Tornado Warnings in 2020

Tornado Warning 5, NWS Jackson, KY

April 8, 2020Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 8, 2020, 11:28 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 32 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 11:28 PM EDT (03:28 UTC)
Expired
Apr 9, 2020, 12:00 AM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 11:39 PM EDTTSTM WND DMG2 Wsw Goddard, KYREPORTED AT HOPE HILL RD., FLEMINGSBURG, KY TREE ACROSS ROAD.
Apr 8, 11:39 PM EDTTSTM WND DMG3 Ene Flemingsburg Junc, KYBUILDING LEVELED ON MAYSVILLE RD. NEAR FLEMING COUNTY LINE.
Apr 8, 11:39 PM EDTTSTM WND DMG3 W Dalesburg, KYBARN BLOWN ONTO ROAD. REPORTED AT TAYLOR MILL RD., FLEMINGSBURG, KY.
Apr 8, 11:39 PM EDTTSTM WND DMG3 W Wallingford, KYREPORTED AT WALLINGFORD RD., FLEMINGSBURG, KY LARGE TREE ACROSS ROAD.
Apr 8, 11:39 PM EDTTSTM WND DMGFlemingsburg, KYREPORTED AT DELLSBURG RD., FLEMINGSBURG, KY TREE ACROSS RD.
Apr 8, 11:52 PM EDTTSTM WND DMG4 Nne Waltz, KYREPORTED AT STACY RD., MOREHEAD, KY TREES ACROSS POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:51 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WFUS53 KJKL 090328
TORJKL
KYC069-205-090400-
/O.NEW.KJKL.TO.W.0005.200409T0328Z-200409T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
1128 PM EDT Wed Apr 8 2020

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Northern Fleming County in east central Kentucky...
  North central Rowan County in east central Kentucky...

* Until midnight EDT.
    
* At 1127 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Nepton, or 7 miles northwest of
  Flemingsburg, moving east at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wallingford around 1140 PM EDT.

Other locations impacted by this tornadic thunderstorm include Ewing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3849 8359 3843 8358 3841 8352 3840 8348
      3838 8345 3840 8341 3829 8333 3828 8333
      3843 8396 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0327Z 288DEG 56KT 3850 8383 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DJ
3 follow-up statements
605 
WWUS53 KJKL 090346
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1146 PM EDT Wed Apr 8 2020

KYC069-205-090400-
/O.CON.KJKL.TO.W.0005.000000T0000Z-200409T0400Z/
Fleming KY-Rowan KY-
1146 PM EDT Wed Apr 8 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN FLEMING AND NORTH CENTRAL ROWAN COUNTIES...

At 1146 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Muses Mills, or 14 miles east of Flemingsburg, moving east at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Fleming and north central Rowan Counties, including the
following locations... Ewing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3849 8359 3843 8358 3841 8352 3840 8348
      3838 8345 3840 8341 3829 8333 3828 8333
      3843 8396 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0346Z 270DEG 56KT 3842 8346 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JMW
405 
WWUS53 KJKL 090349
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1149 PM EDT Wed Apr 8 2020

KYC069-205-090400-
/O.CON.KJKL.TO.W.0005.000000T0000Z-200409T0400Z/
Fleming KY-Rowan KY-
1149 PM EDT Wed Apr 8 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EAST
CENTRAL FLEMING AND NORTH CENTRAL ROWAN COUNTIES...

At 1149 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Waltz, or 13 miles northwest of Olive Hill, moving east at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wallingford, Muses Mills, Waltz, Goddard and Poplar Plains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3843 8358 3841 8352 3840 8348 3838 8345
      3840 8341 3829 8333 3828 8333 3837 8371
TIME...MOT...LOC 0349Z 288DEG 56KT 3840 8339 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JMW
716 
WWUS53 KJKL 090359
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1159 PM EDT Wed Apr 8 2020

KYC069-205-090407-
/O.EXP.KJKL.TO.W.0005.000000T0000Z-200409T0400Z/
Fleming KY-Rowan KY-
1159 PM EDT Wed Apr 8 2020

...THE TORNADO WARNING FOR EAST CENTRAL FLEMING AND NORTH CENTRAL
ROWAN COUNTIES WILL EXPIRE AT MIDNIGHT EDT...
    
The tornado threat has diminished and the Tornado Warning has 
expired. However, damaging winds remain possible and a Severe 
Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 400 AM EDT for east central
Kentucky.

LAT...LON 3843 8358 3841 8352 3840 8348 3838 8345
      3840 8341 3829 8333 3828 8333 3837 8371
TIME...MOT...LOC 0357Z 288DEG 56KT 3836 8324 

$$

DJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 8, 9:03 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 8, 9:03 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
903 PM EDT Wed Apr 8 2020

.UPDATE...
Issued at 903 PM EDT WED APR 8 2020

Earlier convection has generally diminished, although a few cells
have popped up along a mesoscale boundary aligned from north
central Kentucky to northeast Kentucky. This boundary is trying to
shift northeast, as evident on IR satellite. Further south, an
outflow boundary is arced across eastern Kentucky. In between the
two, temperatures have cooled off into the upper 50s and lower
60s, with readings still in the mid 70s across the I-75 corridor.
Closer to the I-64 corridor, temperatures are in the upper 60s,
having recovered a bit from the early afternoon convection.
Upstream, deeper convection is starting to congeal into more of a
line from central Indiana down into south central Illinois. Wind
gusts of 60+kts have been reported in the more intense part of
this line. This still looks to reach our doorstep by around
midnight or slightly thereafter. Damaging winds will be the main
severe threat; however, will have to watch any linear segments
that can interact with the leftover outflow boundary, leading to a
localized better tornado threat. For now, have freshened up the
PoP trends through this evening, allowing for a diminishment of
the isolated coverage, before ramping up to categorical PoPs as
the line moves into the area. Updates have been sent.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 602 PM EDT WED APR 8 2020

A stalled frontal boundary was laid out east/west in southern IN
and near the OH/KY border eastward into WV. After clouds broke up
just south of the front today, lack of a cap and sufficient
heating allowed for thunderstorm development. These storms
stretched from Estill County to Pike County late this afternoon.
They will continue moving to the east southeast and should
end/exit the area early this evening. A cold front will move in
from the northwest late tonight. Thunderstorm are currently
erupting ahead of this front over the mid Mississippi Valley. Very
dry mid levels with steep lapse rates are expected as these storms
move into the JKL forecast area ahead of the front, with a decent
amount of wind aloft as well. With linear forcing, a squall line
is likely, with wind being a particular threat. However, the
potential for hail or isolated tornadoes will also need to be
monitored. Only some lingering showers are in the forecast early
thursday in the southeast portion of the area, with clearing
following for the entire area.

Much colder air will arrive behind the front on Thursday and
Thursday night. A shortwave aloft will also pivot through a
deepening eastern CONUS upper trough on Thursday night. This is
expected to bring another increase in clouds, and potentially some
showers with our steep low-mid level lapse rates expected.

.LONG TERM...(Friday through Wednesday)
Issued at 453 PM EDT WED APR 8 2020

High pressure will build into the region on Friday and center
itself over the area Friday night. A dry and cold airmass will
remain,setting the stage for a hard freeze Friday night for many
areas. Lows could easily reach the mid 20s in most valley
locations with even ridgetops into the low 30s. Would have
probably gone with a freeze watch today, but given the ongoing
severe threat, opted to hold off as its still 5 periods out.
However, models are in decent agreement on this freeze potential.

As the high slides east over the weekend, the airmass will
moderate with milder temperatures returning to the area. An area
of low pressure will track across the Ohio valley region on Sunday
into Monday, with isentropic ascent ramping up across the region.
This will yield a wet Easter with periods of light to at times
moderate rain. The ECMWF continues to show heavy rain potential
Sunday evening, but the GFS with a slightly different low track
keeps more of a southeast wind in place with more of a rain
shadow. The amount of rain will be driven by the exact track of
this system, so quite a bit of uncertainty does exist. Either way,
Easter into Sunday night looks very wet. As this system departs,
a frontal boundary may stall over the region into the early half
of next week, keeping some clouds and maybe light precipitation
around into at least Tuesday and maybe even Wednesday. The bigger
story going into next week will be the much cooler weather and if
the clouds and precipitation ever pull out with a ridge moving in,
we could be set up for another freeze or frost at some point later
next week. However, uncertainty is pretty high beyond Sunday at
this time, so will stay close to the blended forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
ISSUED AT 903 PM EDT WED APR 8 2020

VFR conditions will hold on through around 04z, before an intense
line of thunderstorms marches across the area between 04 and 08z.
This line will bring temporary MVFR or worse conditions, with wind
gusts of 40+kts at the leading edge of the line. A cold front
will follow, with ceilings dropping to MVFR, before scattering
out by the mid-morning hours on Thursday. Outside of
thunderstorms, surface winds will increase to 10 kts out of the
southwest, before shifting to the west northwest behind the front.
On Thursday, deeper mixing will allow for west to northwest winds
of 10 to 15 kts, with gusts of 15 to 25 kts at times.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...HAL
LONG TERM...KAS
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 8, 10:56 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
1056 PM EDT Wed Apr 8 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100600-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
1056 PM EDT Wed Apr 8 2020

...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

A line of strong to severe thunderstorms will move through
eastern Kentucky overnight. Damaging winds will be the main
threat, however, large hail and isolated tornadoes can not be
ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible on Sunday and Sunday night.

Most can expect freezing temperatures late Friday night into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage or hail
tonight.

HAL/JMW

In the hours before

Special weather statement, Apr 8, 7:55 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
755 PM EDT Wed Apr 8 2020

KYZ088-115-118-090030-
Perry-Harlan-Letcher-
755 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARLAN...CENTRAL
LETCHER AND EAST CENTRAL PERRY COUNTIES...

At 755 PM EDT, a strong thunderstorm was located over Ulvah, or 10
miles southeast of Hazard, moving southeast at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Whitesburg, Letcher, Cumberland, Lynch, Vicco, Blackey, Oscaloosa,
Van, Colly, Isom, Premium, Trailer, Sergent, Lewis Creek, Ermine,
Maggard, Arminta, Jeremiah, Whitco and Carbon Glow.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3713 8315 3725 8307 3722 8306 3721 8301
      3717 8298 3720 8293 3713 8271 3712 8272
      3705 8272 3701 8278 3701 8283 3698 8287
      3692 8286 3692 8287
TIME...MOT...LOC 2355Z 303DEG 25KT 3714 8306

JMW
Special weather statement, Apr 8, 7:57 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service JACKSON KY
757 PM EDT Wed Apr 8 2020

KYZ058-111-090030-
Lee-Estill-
757 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESTILL AND WESTERN LEE
COUNTIES...

At 757 PM EDT, a strong thunderstorm was located over North Irvine,
or over Irvine, moving southeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Irvine, Ravenna, Sandhill, Pilot, Willow Tree, Rice Station,
Pinnacle, Whynot, Shade, Calloway Crossing, Old Landing, Wiseman
Crossing Station, Patsey, Cobhill, Wisemantown, Hardwick, Weedon,
Leighton, Witt and Willow Shoals.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3779 8395 3776 8391 3775 8387 3777 8384
      3775 8382 3776 8381 3775 8377 3773 8375
      3773 8373 3772 8371 3753 8378 3768 8406
      3781 8401
TIME...MOT...LOC 2357Z 293DEG 17KT 3772 8398

JMW
Local storm report, Apr 8, 8:45 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             1 ENE BOONEVILLE        37.48N 83.66W
04/08/2020  E0.88 INCH       OWSLEY             KY   EMERGENCY MNGR

            NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.

0805 PM     HAIL             NORTH IRVINE            37.71N 83.98W
04/08/2020  E0.70 INCH       ESTILL             KY   EMERGENCY MNGR

            DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
            IRVINE, KY.

&&
Local storm report, Apr 8, 8:46 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     1 ENE CRANSTON          38.27N 83.41W
04/08/2020                   ROWAN              KY   TRAINED SPOTTER

            TREES DOWN AND DEBRIS VIEWED FROM I-64 NEAR
            MILE MARKER 143.

0220 PM     FUNNEL CLOUD     TRIPLETT                38.29N 83.39W
04/08/2020                   ROWAN              KY   EMERGENCY MNGR

0220 PM     HAIL             TRIPLETT                38.29N 83.39W
04/08/2020  E0.88 INCH       ROWAN              KY   EMERGENCY MNGR

0236 PM     FUNNEL CLOUD     2 E CRIX                38.15N 83.34W
04/08/2020                   ROWAN              KY   EMERGENCY MNGR

            REPORTED ON CCC TRAIL.

0321 PM     HAIL             1 N EWINGTON            38.10N 83.90W
04/08/2020  E0.75 INCH       MONTGOMERY         KY   PUBLIC

            PENNY SIZED HAIL.

0357 PM     HAIL             2 ESE LEVEE             37.96N 83.90W
04/08/2020  E0.88 INCH       MONTGOMERY         KY   PUBLIC

            PEA AND NICKEL SIZE HAIL. REPORT TAKEN FROM
            SOCIAL MEDIA.

0414 PM     HAIL             1 SE CAT CREEK          37.84N 83.80W
04/08/2020  E0.75 INCH       POWELL             KY   PUBLIC

            REPORT TAKEN FROM SOCIAL MEDIA.

0415 PM     TSTM WND DMG     HAROLD                  37.54N 82.63W
04/08/2020                   FLOYD              KY   PUBLIC

            TREE SNAPPED ABOUT 2 FEET FROM THE BASE.
            REPORT VIA SOCIAL MEDIA.

0430 PM     TSTM WND DMG     JACKSON                 37.55N 83.38W
04/08/2020                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN IN JACKSON.

0541 PM     HAIL             RICE STATION            37.70N 84.03W
04/08/2020  U1.00 INCH       ESTILL             KY   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0543 PM     HAIL             IRVINE                  37.70N 83.97W
04/08/2020  E1.00 INCH       ESTILL             KY   PUBLIC

            SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.

0634 PM     HAIL             1 ENE BOONEVILLE        37.48N 83.66W
04/08/2020  E0.88 INCH       OWSLEY             KY   EMERGENCY MNGR

            NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.

0805 PM     HAIL             NORTH IRVINE            37.71N 83.98W
04/08/2020  E0.70 INCH       ESTILL             KY   EMERGENCY MNGR

            DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
            IRVINE, KY.

&&
Local storm report, Apr 8, 8:48 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FUNNEL CLOUD     2 E CRIX                38.15N 83.34W
04/08/2020                   ROWAN              KY   EMERGENCY MNGR

            REPORTED ON CCC TRAIL.

0220 PM     FUNNEL CLOUD     TRIPLETT                38.29N 83.39W
04/08/2020                   ROWAN              KY   EMERGENCY MNGR

0220 PM     HAIL             TRIPLETT                38.29N 83.39W
04/08/2020  E0.88 INCH       ROWAN              KY   EMERGENCY MNGR

0213 PM     TSTM WND DMG     1 ENE CRANSTON          38.27N 83.41W
04/08/2020                   ROWAN              KY   TRAINED SPOTTER

            TREES DOWN AND DEBRIS VIEWED FROM I-64 NEAR
            MILE MARKER 143.

0414 PM     HAIL             1 SE CAT CREEK          37.84N 83.80W
04/08/2020  E0.75 INCH       POWELL             KY   PUBLIC

            REPORT TAKEN FROM SOCIAL MEDIA.

0634 PM     HAIL             1 ENE BOONEVILLE        37.48N 83.66W
04/08/2020  E0.88 INCH       OWSLEY             KY   EMERGENCY MNGR

            NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.

0357 PM     HAIL             2 ESE LEVEE             37.96N 83.90W
04/08/2020  E0.88 INCH       MONTGOMERY         KY   PUBLIC

            PEA AND NICKEL SIZE HAIL. REPORT TAKEN FROM
            SOCIAL MEDIA.

0321 PM     HAIL             1 N EWINGTON            38.10N 83.90W
04/08/2020  E0.75 INCH       MONTGOMERY         KY   PUBLIC

            PENNY SIZED HAIL.

0415 PM     TSTM WND DMG     HAROLD                  37.54N 82.63W
04/08/2020                   FLOYD              KY   PUBLIC

            TREE SNAPPED ABOUT 2 FEET FROM THE BASE.
            REPORT VIA SOCIAL MEDIA.

0145 PM     HAIL             2 NE WALLINGFORD        38.43N 83.59W
04/08/2020  E1.00 INCH       FLEMING            KY   PUBLIC

            CORRECTS PREVIOUS 1 INCH HAIL REPORT 2 NW
            MUSES MILLS.

0143 PM     TSTM WND DMG     3 NW MOUNT CARMEL       38.52N 83.67W
04/08/2020                   FLEMING            KY   EMERGENCY MNGR

            TREE BLOCKING TURNER RD.

0805 PM     HAIL             NORTH IRVINE            37.71N 83.98W
04/08/2020  E0.70 INCH       ESTILL             KY   EMERGENCY MNGR

            DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
            IRVINE, KY.

0543 PM     HAIL             IRVINE                  37.70N 83.97W
04/08/2020  E1.00 INCH       ESTILL             KY   PUBLIC

            SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.

0541 PM     HAIL             RICE STATION            37.70N 84.03W
04/08/2020  U1.00 INCH       ESTILL             KY   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0430 PM     TSTM WND DMG     JACKSON                 37.55N 83.38W
04/08/2020                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN IN JACKSON.

&&
Local storm report, Apr 8, 9:00 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     3 NW MOUNT CARMEL       38.52N 83.67W
04/08/2020                   FLEMING            KY   EMERGENCY MNGR

            TREE BLOCKING TURNER RD.

0145 PM     HAIL             2 NE WALLINGFORD        38.43N 83.59W
04/08/2020  E1.00 INCH       FLEMING            KY   PUBLIC

            CORRECTS PREVIOUS 1 INCH HAIL REPORT 2 NW
            MUSES MILLS.

0213 PM     TSTM WND DMG     1 ENE CRANSTON          38.27N 83.41W
04/08/2020                   ROWAN              KY   TRAINED SPOTTER

            TREES DOWN AND DEBRIS VIEWED FROM I-64 NEAR
            MILE MARKER 143.

0220 PM     FUNNEL CLOUD     TRIPLETT                38.29N 83.39W
04/08/2020                   ROWAN              KY   EMERGENCY MNGR

0220 PM     HAIL             TRIPLETT                38.29N 83.39W
04/08/2020  E0.88 INCH       ROWAN              KY   EMERGENCY MNGR

0236 PM     FUNNEL CLOUD     2 E CRIX                38.15N 83.34W
04/08/2020                   ROWAN              KY   EMERGENCY MNGR

            REPORTED ON CCC TRAIL.

0321 PM     HAIL             1 N EWINGTON            38.10N 83.90W
04/08/2020  E0.75 INCH       MONTGOMERY         KY   PUBLIC

            PENNY SIZED HAIL.

0357 PM     HAIL             2 ESE LEVEE             37.96N 83.90W
04/08/2020  E0.88 INCH       MONTGOMERY         KY   PUBLIC

            PEA AND NICKEL SIZE HAIL. REPORT TAKEN FROM
            SOCIAL MEDIA.

0414 PM     HAIL             1 SE CAT CREEK          37.84N 83.80W
04/08/2020  E0.75 INCH       POWELL             KY   PUBLIC

            REPORT TAKEN FROM SOCIAL MEDIA.

0415 PM     TSTM WND DMG     HAROLD                  37.54N 82.63W
04/08/2020                   FLOYD              KY   PUBLIC

            TREE SNAPPED ABOUT 2 FEET FROM THE BASE.
            REPORT VIA SOCIAL MEDIA.

0430 PM     TSTM WND DMG     JACKSON                 37.55N 83.38W
04/08/2020                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN IN JACKSON.

0541 PM     HAIL             RICE STATION            37.70N 84.03W
04/08/2020  U1.00 INCH       ESTILL             KY   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0543 PM     HAIL             IRVINE                  37.70N 83.97W
04/08/2020  E1.00 INCH       ESTILL             KY   PUBLIC

            SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.

0634 PM     HAIL             1 ENE BOONEVILLE        37.48N 83.66W
04/08/2020  E0.88 INCH       OWSLEY             KY   EMERGENCY MNGR

            NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.

0805 PM     HAIL             NORTH IRVINE            37.71N 83.98W
04/08/2020  E0.70 INCH       ESTILL             KY   EMERGENCY MNGR

            DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
            IRVINE, KY.

&&

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:18 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more57 min
Apr 9, 12:06 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more39 min
Apr 9, 12:21 AM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more39 min
Apr 9, 12:44 AM EDTSpecial Weather StatementJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Wolfe31 min
Apr 9, 12:56 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 2 more34 min
Apr 9, 12:57 AM EDTAreal Flood AdvisoryJKLEstill, Lee2 hr
Apr 9, 1:18 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Martin and 2 more42 min
Apr 9, 1:39 AM EDTSpecial Weather StatementJKLClay, Leslie36 min
Apr 9, 1:52 AM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more23 min
Apr 9, 2:14 AM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry16 min
Apr 9, 4:15 PM EDTFreeze WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more12 hr

Nearby

Tornado Warnings in Kentucky, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.